The Lupus Forum banner

1 - 1 of 1 Posts

·
Registered
Joined
·
893 Posts
Discussion Starter · #1 ·
Hi

What Im going to write does relate in part to another thread but I think it would be easier to restart so to speak.


Im on 400mg Plaquinel
After an aggressive drug reaction to Mepacrine ( Quinacrine) I have been taken off the drug for nearly 12 weeks now with not a lot of relief from a lichen planus reaction.

Seeing my Dermatologist for this drug reaction last Saturday for a biopsy to confirm his original diagnosis in Dec 6th 08, he decided ( gowned up for the biopsy) not to do the biopsy.
His reasons were that as he could see it was still pretty bad that it was obvious and therefore unecessary to go ahead as what was the point of knowing what it was and also leaving me with a scar,

i have to admit part of me wanted it to go ahead as \i preferred it to be logged and documented should there ever be a problem.

He also decided that I should come off Plaquenil as they were similar and related and could be furthering the problem with my skin.
Forgive me but although \i did quiz him over this point \im a little lost as to what he meant in essence.
I was on 10mg self medicated steroids ( pred) at the time andhe told me to try and go down to 5mg which Im on.
Reluctantly I have stopped the Plaquenil (Im scared about that) but the buffer of 5mgs of Prednisolone is keeping me emotionally sane for the moment.



I spoke to a Doctor (Rhumatologist) about being off Plaquenil at a talk I attended recently. His advise was to be really wary of going off of a drug that had huge benefits eg cholestrol etc etc let alone the lupus merits.

Im unclear yet if Im going to stop Plaqunil jsut to get me over the hurdle of side effects of the other quinnine drug mepacrine but I feel ina bit of no mans land without a paddle.

Im also suffering emotional side effects of being tapered from steroids.

My hands however are much better!!


Opinions please.

Sorry Im really tired of late and forgot to mention..

The doctor \i saw at the talk questioned why was I on Mepacrine as well as Plaquinel..this may have caused a problem. My other question lingering in the back of my mind is why was I on such a high dose of mepacrine but perhaps the latter is a more difficult question)
 
1 - 1 of 1 Posts
Top